MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6842905
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected hba1c results were obtained from two different lots of vitros performance verifier ii (pvii) fluids tested using vitros hba1c lot 1539-46-3073 on two vitros 4600 chemistry systems.The vitros hba1c results were low when compared the vitros pvii center of the range of means (crom).A definitive cause of the event was not established.The vitros hba1c results were generated during internal testing using vitros pv fluids.An hba1c pack was loaded onboard and tested every 7 days through day 28.A second reagent pack from the same lot was also tested every 7 days, then removed and stored refrigerated as a control.Qc results for the control pack remained within expectations at each interval.It was not documented whether the same pv fluids were used for both the control pack and the on-analyzer pack, so a pv fluid issue during day 28 testing cannot be ruled out.A reagent pack stability issue is not likely, as it is noted that typical stability issues present as a gradual drift rather than the abrupt shift observed on day 28, suggesting that there were unknown contributors to the low hba1c day 28 results.The investigation is ongoing.Ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros hba1c reagent lot 1539-46-3073.No diagnostic precision testing was performed on the vitros 4600 chemistry systems, however there was no indication that the instruments malfunctioned as there were no issues with any other assays.In addition, the hba1c results from the control pack were within expectation.
 
Event or Problem Description
An ortho clinical diagnostics (ortho) quality engineer contacted the ortho complaint handling unit (chu) to report lower than expected results obtained from a vitros %a1c performance verifier (pv) fluid tested using vitros hba1c reagent on two vitros 4600 chemistry systems.The vitros hba1c results were low when compared the vitros pvii center of the range of means (crom).Vitros s/n (b)(6), pvii n1620 results of 8.357, 8.386, 8.257, 8.305 versus the crom result of 10.42 vitros s/n (b)(6), pvii t2023 results of 9.257, 9.247, 9.170 versus the crom result of 10.43 biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros hba1c results were tested as part of internal testing using vitros pv fluids and no patient testing was performed.There was no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc.Nonconformance nc0613539/ra613574.

Brand Name
VITROS CHEMISTRY PRODUCTS HBA1C REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24455353
Report Number1319808-2026-00009
Device Sequence Number15780437
Product Code PDJ
UDI-Device Identifier10758750030729
UDI-Public(01)10758750030729(17)260802(11)240802(10)463073
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Catalogue Number6842905
Device Lot Number1539-46-3073
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date01/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown